• Previous Article
    Uniqueness and sign properties of minimizers in a quasilinear indefinite problem
  • CPAA Home
  • This Issue
  • Next Article
    A linear, decoupled and positivity-preserving numerical scheme for an epidemic model with advection and diffusion
doi: 10.3934/cpaa.2021080

Large-time behaviors of the solution to 3D compressible Navier-Stokes equations in half space with Navier boundary conditions

1. 

College of Mathematics, Faculty of Science, Beijing University of Technology, Beijing 100124, China

2. 

CEMS, HCMS, NCMIS, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

3. 

School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author

Dedicated to Professor Shuxing Chen for his 80th birthday

Received  March 2021 Revised  March 2021 Published  May 2021

Fund Project: The research of T. Wang is partially supported by NSFC grant No. 11971044 and BJNSF grant No. 1202002. The research of Y. Wang is partially supported by the NSFC grants No. 12090014 and 11688101

We are concerned with the large-time asymptotic behaviors towards the planar rarefaction wave to the three-dimensional (3D) compressible and isentropic Navier-Stokes equations in half space with Navier boundary conditions. It is proved that the planar rarefaction wave is time-asymptotically stable for the 3D initial-boundary value problem of the compressible Navier-Stokes equations in $ \mathbb{R}^+\times \mathbb{T}^2 $ with arbitrarily large wave strength. Compared with the previous work [17, 16] for the whole space problem, Navier boundary conditions, which state that the impermeable wall condition holds for the normal velocity and the fluid tangential velocity is proportional to the tangential component of the viscous stress tensor on the boundary, are crucially used for the stability analysis of the 3D initial-boundary value problem.

Citation: Teng Wang, Yi Wang. Large-time behaviors of the solution to 3D compressible Navier-Stokes equations in half space with Navier boundary conditions. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021080
References:
[1]

T. Chang, L. Hsiao, The Riemann Problem and Interaction of Waves in Gas Dynamics, John Kileg & Sons Inc., New York, (1989).  Google Scholar

[2]

G. Q. Chen and J. Chen, Stability of rarefaction waves and vacuum states for the multidimensional Euler equations, J. Hyperbolic Differ. Equ., 4 (2007), 105-122.  doi: 10.1142/S0219891607001070.  Google Scholar

[3]

S. X. Chen, Multidimensional Riemann problem for semi-linear wave equations, Commun. Partial Differ. Equ., 17 (1992), 715-736.  doi: 10.1080/03605309208820861.  Google Scholar

[4]

S. X. Chen, Construction of solutions to M-D Riemann problems for a $2\times2$ quasilinear hyperbolic system, Chinese Ann. Math. Ser. B, 18 (1997), 345–358.  Google Scholar

[5]

S. X. Chen and A. F. Qu, Two-dimensional Riemann problems for Chaplygin gas, SIAM J. Math. Anal., 44 (2012), 2146-2178.  doi: 10.1137/110838091.  Google Scholar

[6]

E. Feireisl and O. Kreml, Uniqueness of rarefaction waves in multidimensional compressible Euler system, J. Hyperbolic Differ. Equ., 12 (2015), 489-499.  doi: 10.1142/S0219891615500149.  Google Scholar

[7]

E. FeireislO. Kreml and and A. Vasseur, Stability of the isentropic Riemann solutions of the full multi-dimensional Euler system, SIAM J. Math. Anal., 47 (2015), 2416-2425.  doi: 10.1137/140999827.  Google Scholar

[8]

J. Goodman, Nonlinear asymptotic stability of viscous shock profiles for conservation laws, Arch. Rational. Mech. Anal., 95 (1986), 325-344.  doi: 10.1007/BF00276840.  Google Scholar

[9]

J. Goodman, Stability of viscous scalar shock fronts in several dimensions, Trans. Amer. Math. Soc., 311 (1989), 683-695.  doi: 10.2307/2001146.  Google Scholar

[10]

H. Hokari and A. Matsumura, Asymptotics toward one-dimensional rarefaction wave for the solution of two-dimensional compressible Euler equation with an artificial viscosity, Asymptot. Anal., 15 (1997), 283-298.   Google Scholar

[11]

F. M. HuangA. Matsumura and X. D. Shi, A gas-solid free boundary problem for a compressible viscous gas, SIAM J. Math. Anal., 34 (2003), 1331-1355.  doi: 10.1137/S0036141002403730.  Google Scholar

[12]

F. M. HuangZ. P. Xin and T. Yang, Contact discontinuities with general perturbation for gas motion, Adv. Math., 219 (2008), 1246-1297.  doi: 10.1016/j.aim.2008.06.014.  Google Scholar

[13]

J. HumpherysG. Lyng and K. Zumbrun, Multidimensional stability of large-amplitude Navier-Stokes shocks, Arch. Ration. Mech. Anal., 226 (2017), 923-973.  doi: 10.1007/s00205-017-1147-7.  Google Scholar

[14]

P. Lax, Hyperbolic systems of conservation laws, II, Commun. Pure Appl. Math., 10 (1957), 537-566.  doi: 10.1002/cpa.3160100406.  Google Scholar

[15]

H. L. Li, T. Wang and Y. Wang, Wave phenomena to the three-dimensional fluid-particle model, Preprint, (2020). Google Scholar

[16]

L. A. LiT. Wang and Y. Wang, Stability of planar rarefaction wave to 3D full compressible Navier-Stokes equations, Arch. Rational Mech. Anal., 230 (2018), 911-937.  doi: 10.1007/s00205-018-1260-2.  Google Scholar

[17]

L. A. Li and Y. Wang, Stability of planar rarefaction wave to two-dimensional compressible Navier-Stokes equations, SIAM J. Math. Anal., 50 (2018), 4937-4963.  doi: 10.1137/18M1171059.  Google Scholar

[18]

T. P. Liu, Nonlinear stability of shock waves for viscous conservation laws, Mem. Amer. Math. Soc., 56 (1985), 1-108.  doi: 10.1090/memo/0328.  Google Scholar

[19]

T. P. Liu and Z. P. Xin, Pointwise decay to contact discontinuities for systems of viscous conservation laws, Asian J. Math., 1 (1997), 34-84. doi: 10.4310/AJM. 1997. v1. n1. a3.  Google Scholar

[20]

T. P. Liu and Y. N. Zeng, Shock waves in conservation laws with physical viscosity, Mem. Amer. Math. Soc., 234 (2015), no. 1105, vi+168. doi: 10.1090/memo/1105.  Google Scholar

[21]

A. Matsumura, Inflow and outflow problems in the half space for a one-dimensional isentropic model system of compressible viscous gas, Nonlinear Anal., 47 (2001), 4269-4282.  doi: 10.1016/S0362-546X(01)00542-9.  Google Scholar

[22]

A. Matsumura and K. Nishihara, On the stability of traveling wave solutions of a one-dimensional model system for compressible viscous gas, Japan J. Appl. Math., 2 (1985), 17-25.  doi: 10.1007/BF03167036.  Google Scholar

[23]

A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction wave of the solutions of a one-dimensional model system for compressible viscous gas, Japan J. Appl. Math., 3 (1986), 1-13.  doi: 10.1007/BF03167088.  Google Scholar

[24]

K. NishiharaT. Yang and H. J. Zhao, Nonlinear stability of strong rarefaction wave for compressible Navier-Stokes equations, SIAM J. Math. Anal., 35 (2004), 1561-1597.  doi: 10.1137/S003614100342735X.  Google Scholar

[25]

J. Smoller, "Shock Waves and Reaction-Diffusion Equations", Springer, New York, 1994. doi: 10.1007/978-1-4612-0873-0.  Google Scholar

[26]

A. Szepessy and Z. P. Xin, Nonlinear stability of viscous shock waves, Arch. Rational Mech. Anal., 122 (1993), 53-103.  doi: 10.1007/BF01816555.  Google Scholar

[27]

V. A. Solonnikov, On solvability of an initial-boundary value problem for the equations of motion of a viscous compressible fluid, in: Studies on Linear Operators and Function Theory. 6 [in Russain], Nauka, Leningrad, (1976), 128–142.  Google Scholar

[28]

B. Riemann, Uberdie Fortpflanzung ebener Luftwellen von endlicher Schwingungsweite, Abhandlungen der Koniglichen Gesellschaft der Wissenschaften zu Gottingen, 8 (1860), 43–65. Google Scholar

[29]

T. Wang and Y. Wang, Nonlinear stability of planar rarefaction wave to the three-dimensional Boltzmann equation, Kinet. Relat. Models, 12 (2019), 637-679.  doi: 10.3934/krm.2019025.  Google Scholar

[30]

Z. P. Xin, Asymptotic stability of planar rarefaction waves for viscous conservation laws in several dimensions, Trans. Amer. Math. Soc., 319 (1990), 805-820.  doi: 10.2307/2001267.  Google Scholar

show all references

References:
[1]

T. Chang, L. Hsiao, The Riemann Problem and Interaction of Waves in Gas Dynamics, John Kileg & Sons Inc., New York, (1989).  Google Scholar

[2]

G. Q. Chen and J. Chen, Stability of rarefaction waves and vacuum states for the multidimensional Euler equations, J. Hyperbolic Differ. Equ., 4 (2007), 105-122.  doi: 10.1142/S0219891607001070.  Google Scholar

[3]

S. X. Chen, Multidimensional Riemann problem for semi-linear wave equations, Commun. Partial Differ. Equ., 17 (1992), 715-736.  doi: 10.1080/03605309208820861.  Google Scholar

[4]

S. X. Chen, Construction of solutions to M-D Riemann problems for a $2\times2$ quasilinear hyperbolic system, Chinese Ann. Math. Ser. B, 18 (1997), 345–358.  Google Scholar

[5]

S. X. Chen and A. F. Qu, Two-dimensional Riemann problems for Chaplygin gas, SIAM J. Math. Anal., 44 (2012), 2146-2178.  doi: 10.1137/110838091.  Google Scholar

[6]

E. Feireisl and O. Kreml, Uniqueness of rarefaction waves in multidimensional compressible Euler system, J. Hyperbolic Differ. Equ., 12 (2015), 489-499.  doi: 10.1142/S0219891615500149.  Google Scholar

[7]

E. FeireislO. Kreml and and A. Vasseur, Stability of the isentropic Riemann solutions of the full multi-dimensional Euler system, SIAM J. Math. Anal., 47 (2015), 2416-2425.  doi: 10.1137/140999827.  Google Scholar

[8]

J. Goodman, Nonlinear asymptotic stability of viscous shock profiles for conservation laws, Arch. Rational. Mech. Anal., 95 (1986), 325-344.  doi: 10.1007/BF00276840.  Google Scholar

[9]

J. Goodman, Stability of viscous scalar shock fronts in several dimensions, Trans. Amer. Math. Soc., 311 (1989), 683-695.  doi: 10.2307/2001146.  Google Scholar

[10]

H. Hokari and A. Matsumura, Asymptotics toward one-dimensional rarefaction wave for the solution of two-dimensional compressible Euler equation with an artificial viscosity, Asymptot. Anal., 15 (1997), 283-298.   Google Scholar

[11]

F. M. HuangA. Matsumura and X. D. Shi, A gas-solid free boundary problem for a compressible viscous gas, SIAM J. Math. Anal., 34 (2003), 1331-1355.  doi: 10.1137/S0036141002403730.  Google Scholar

[12]

F. M. HuangZ. P. Xin and T. Yang, Contact discontinuities with general perturbation for gas motion, Adv. Math., 219 (2008), 1246-1297.  doi: 10.1016/j.aim.2008.06.014.  Google Scholar

[13]

J. HumpherysG. Lyng and K. Zumbrun, Multidimensional stability of large-amplitude Navier-Stokes shocks, Arch. Ration. Mech. Anal., 226 (2017), 923-973.  doi: 10.1007/s00205-017-1147-7.  Google Scholar

[14]

P. Lax, Hyperbolic systems of conservation laws, II, Commun. Pure Appl. Math., 10 (1957), 537-566.  doi: 10.1002/cpa.3160100406.  Google Scholar

[15]

H. L. Li, T. Wang and Y. Wang, Wave phenomena to the three-dimensional fluid-particle model, Preprint, (2020). Google Scholar

[16]

L. A. LiT. Wang and Y. Wang, Stability of planar rarefaction wave to 3D full compressible Navier-Stokes equations, Arch. Rational Mech. Anal., 230 (2018), 911-937.  doi: 10.1007/s00205-018-1260-2.  Google Scholar

[17]

L. A. Li and Y. Wang, Stability of planar rarefaction wave to two-dimensional compressible Navier-Stokes equations, SIAM J. Math. Anal., 50 (2018), 4937-4963.  doi: 10.1137/18M1171059.  Google Scholar

[18]

T. P. Liu, Nonlinear stability of shock waves for viscous conservation laws, Mem. Amer. Math. Soc., 56 (1985), 1-108.  doi: 10.1090/memo/0328.  Google Scholar

[19]

T. P. Liu and Z. P. Xin, Pointwise decay to contact discontinuities for systems of viscous conservation laws, Asian J. Math., 1 (1997), 34-84. doi: 10.4310/AJM. 1997. v1. n1. a3.  Google Scholar

[20]

T. P. Liu and Y. N. Zeng, Shock waves in conservation laws with physical viscosity, Mem. Amer. Math. Soc., 234 (2015), no. 1105, vi+168. doi: 10.1090/memo/1105.  Google Scholar

[21]

A. Matsumura, Inflow and outflow problems in the half space for a one-dimensional isentropic model system of compressible viscous gas, Nonlinear Anal., 47 (2001), 4269-4282.  doi: 10.1016/S0362-546X(01)00542-9.  Google Scholar

[22]

A. Matsumura and K. Nishihara, On the stability of traveling wave solutions of a one-dimensional model system for compressible viscous gas, Japan J. Appl. Math., 2 (1985), 17-25.  doi: 10.1007/BF03167036.  Google Scholar

[23]

A. Matsumura and K. Nishihara, Asymptotics toward the rarefaction wave of the solutions of a one-dimensional model system for compressible viscous gas, Japan J. Appl. Math., 3 (1986), 1-13.  doi: 10.1007/BF03167088.  Google Scholar

[24]

K. NishiharaT. Yang and H. J. Zhao, Nonlinear stability of strong rarefaction wave for compressible Navier-Stokes equations, SIAM J. Math. Anal., 35 (2004), 1561-1597.  doi: 10.1137/S003614100342735X.  Google Scholar

[25]

J. Smoller, "Shock Waves and Reaction-Diffusion Equations", Springer, New York, 1994. doi: 10.1007/978-1-4612-0873-0.  Google Scholar

[26]

A. Szepessy and Z. P. Xin, Nonlinear stability of viscous shock waves, Arch. Rational Mech. Anal., 122 (1993), 53-103.  doi: 10.1007/BF01816555.  Google Scholar

[27]

V. A. Solonnikov, On solvability of an initial-boundary value problem for the equations of motion of a viscous compressible fluid, in: Studies on Linear Operators and Function Theory. 6 [in Russain], Nauka, Leningrad, (1976), 128–142.  Google Scholar

[28]

B. Riemann, Uberdie Fortpflanzung ebener Luftwellen von endlicher Schwingungsweite, Abhandlungen der Koniglichen Gesellschaft der Wissenschaften zu Gottingen, 8 (1860), 43–65. Google Scholar

[29]

T. Wang and Y. Wang, Nonlinear stability of planar rarefaction wave to the three-dimensional Boltzmann equation, Kinet. Relat. Models, 12 (2019), 637-679.  doi: 10.3934/krm.2019025.  Google Scholar

[30]

Z. P. Xin, Asymptotic stability of planar rarefaction waves for viscous conservation laws in several dimensions, Trans. Amer. Math. Soc., 319 (1990), 805-820.  doi: 10.2307/2001267.  Google Scholar

[1]

Bingkang Huang, Lusheng Wang, Qinghua Xiao. Global nonlinear stability of rarefaction waves for compressible Navier-Stokes equations with temperature and density dependent transport coefficients. Kinetic & Related Models, 2016, 9 (3) : 469-514. doi: 10.3934/krm.2016004

[2]

Feimin Huang, Xiaoding Shi, Yi Wang. Stability of viscous shock wave for compressible Navier-Stokes equations with free boundary. Kinetic & Related Models, 2010, 3 (3) : 409-425. doi: 10.3934/krm.2010.3.409

[3]

Jing Wang, Lining Tong. Stability of boundary layers for the inflow compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2595-2613. doi: 10.3934/dcdsb.2012.17.2595

[4]

Huancheng Yao, Haiyan Yin, Changjiang Zhu. Stability of rarefaction wave for the compressible non-isentropic Navier-Stokes-Maxwell equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1297-1317. doi: 10.3934/cpaa.2021021

[5]

Matthew Paddick. The strong inviscid limit of the isentropic compressible Navier-Stokes equations with Navier boundary conditions. Discrete & Continuous Dynamical Systems, 2016, 36 (5) : 2673-2709. doi: 10.3934/dcds.2016.36.2673

[6]

Renjun Duan, Xiongfeng Yang. Stability of rarefaction wave and boundary layer for outflow problem on the two-fluid Navier-Stokes-Poisson equations. Communications on Pure & Applied Analysis, 2013, 12 (2) : 985-1014. doi: 10.3934/cpaa.2013.12.985

[7]

Pavel I. Plotnikov, Jan Sokolowski. Compressible Navier-Stokes equations. Conference Publications, 2009, 2009 (Special) : 602-611. doi: 10.3934/proc.2009.2009.602

[8]

Chérif Amrouche, Nour El Houda Seloula. $L^p$-theory for the Navier-Stokes equations with pressure boundary conditions. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1113-1137. doi: 10.3934/dcdss.2013.6.1113

[9]

Sylvie Monniaux. Various boundary conditions for Navier-Stokes equations in bounded Lipschitz domains. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1355-1369. doi: 10.3934/dcdss.2013.6.1355

[10]

Jie Liao, Xiao-Ping Wang. Stability of an efficient Navier-Stokes solver with Navier boundary condition. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 153-171. doi: 10.3934/dcdsb.2012.17.153

[11]

Yuming Qin, Lan Huang, Zhiyong Ma. Global existence and exponential stability in $H^4$ for the nonlinear compressible Navier-Stokes equations. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1991-2012. doi: 10.3934/cpaa.2009.8.1991

[12]

Zilai Li, Zhenhua Guo. On free boundary problem for compressible navier-stokes equations with temperature-dependent heat conductivity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3903-3919. doi: 10.3934/dcdsb.2017201

[13]

Xulong Qin, Zheng-An Yao. Global solutions of the free boundary problem for the compressible Navier-Stokes equations with density-dependent viscosity. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1041-1052. doi: 10.3934/cpaa.2010.9.1041

[14]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[15]

Misha Perepelitsa. An ill-posed problem for the Navier-Stokes equations for compressible flows. Discrete & Continuous Dynamical Systems, 2010, 26 (2) : 609-623. doi: 10.3934/dcds.2010.26.609

[16]

Peixin Zhang, Jianwen Zhang, Junning Zhao. On the global existence of classical solutions for compressible Navier-Stokes equations with vacuum. Discrete & Continuous Dynamical Systems, 2016, 36 (2) : 1085-1103. doi: 10.3934/dcds.2016.36.1085

[17]

Dong Li, Xinwei Yu. On some Liouville type theorems for the compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4719-4733. doi: 10.3934/dcds.2014.34.4719

[18]

Zhilei Liang. Convergence rate of solutions to the contact discontinuity for the compressible Navier-Stokes equations. Communications on Pure & Applied Analysis, 2013, 12 (5) : 1907-1926. doi: 10.3934/cpaa.2013.12.1907

[19]

Maxim A. Olshanskii, Leo G. Rebholz, Abner J. Salgado. On well-posedness of a velocity-vorticity formulation of the stationary Navier-Stokes equations with no-slip boundary conditions. Discrete & Continuous Dynamical Systems, 2018, 38 (7) : 3459-3477. doi: 10.3934/dcds.2018148

[20]

Petr Kučera. The time-periodic solutions of the Navier-Stokes equations with mixed boundary conditions. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 325-337. doi: 10.3934/dcdss.2010.3.325

2019 Impact Factor: 1.105

Article outline

[Back to Top]